I had Juvederm injected into my tear troughs and upper lip last year in June. I can see the filler under my eyes still and my upper lip has a raised areas on each side. It doesn't look good at all. Should I be worried or will it eventually get better?
Tear Troughs and Upper Lip Still Don't Look Good After 8 Months, Is It Permanent?
Doctor Answers (8)
Filler injected 8 months ago doesn't look good
Well, it will eventually get better when it's all gone - which should be in the next few months. According to the FDA, Juvederm's maximum life is about 12 months. With that being said, you can also have it removed now with hyaluronidase and get rid of it immediately. Juvederm is not a good filler for the tear troughs because it has a bluish hue when injected too shallow or in thinner skinned areas. Restylane is a much better filler in this area. It will get better as it dissolves, but I'd recommend that since you're not happy and ready to have it gone, you find someone to inject hyaluronidase and get rid of it now.
Juvederm effects after 8 months
The effects of Juvederm typically last for 9-12 months. In thin skinned areas such as the tear troughs, Juvederm may be more visible and palpable than in thicker skinned areas. Over the course of 9-12 months, your body begins breaking down the Juvederm, and the breakdown products are naturally reabsorbed. The Juvederm you had injected 8 months ago will most likely continue to fade and disappear over the next couple of months. If you are extremely unhappy with the appearance, you might consider revisiting your board certified Plastic Surgeon and requesting an injection of hyaluronidase, which is an enzyme that helps rapidly break down the Juvederm.
All the best,
How long will my look last?
Since your Juvederm was placed 8 months ago, it should slowly but surely be absorbed by your own body. The lip area should improve faster than the tear troughs since the lip area moves more. If you are at all concerned, please contact a board certified plastic surgeon or dermatologist to dissolve the area with hyaluronidase.
Web reference: http://www.newportcoastdermatology.com
You might also like...
Fortunately, Juvederm last about a year so hopefully soon your results will return to normal. I would recommend seeing a board certified plastic surgeon to see if your tear trough are better managed with other treatments.
Juvederm is not a permanent filler and will eventually be metabolized by your own body so it will eventually disappear. The Juvederm can also be dissolved using a hyaluronidase product, this is the benefit of using a filler such as Juvederm. If you do not like the result, you can always erase it. I would recommend going back to your doctor or another board certified doctor with experience injejcted Juvederm and having him or her inject hyaluronidase to take the filler away. Dr. Halem
Filler in the "tear trough" and lips
Placing filler in the under eye "tear trough" area requires precision and the skill of an experienced injector who understands aesthetics and anatomy. Fortunately, if it isn't placed with skill and precision, it can be completely dissolved. In the under-eye area filler can last well over a year. There's no reason for you to suffer with a poor result; find a skilled physician who does lots of filler injections in the under-eye area, have it dissolved and start over.
Always have your injections done by the most experienced physician you can find. Experience matters. The same advice applies for your lips.
The best to you!
Filler under eyes
If you can still see filler under the eyes after 8 months and are dissatisfied with the treatment, then you should perhaps consider having it dissolved.
I have seen Juvederm stay in the tear trough for many years, and require disolving.
In the lips it is unusual for Juvederm to stay that long. Have it disolved and strat fresh.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.